Journal of Symbolic Logic

Dividing in the algebra of compact operators

Alexander Berenstein

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We interpret the algebra of finite rank operators as imaginaries inside a Hilbert space. We prove that the Hilbert space enlarged with these imaginaries has built-in canonical bases.

Article information

J. Symbolic Logic, Volume 69, Issue 3 (2004), 817-829.

First available in Project Euclid: 4 October 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Berenstein, Alexander. Dividing in the algebra of compact operators. J. Symbolic Logic 69 (2004), no. 3, 817--829. doi:10.2178/jsl/1096901769.

Export citation


  • N. I. Akhiezer and I. M. Glazman Theory of Linear Operators in Hilbert Space, Vol I and Vol II, Monographs and Studies in Mathematics, vol. 10, Pitman (Advanced Publishing Program), Boston, Massachusetts, London,1981.
  • Itay Ben-Yaacov Positive model theory and compact abstract theories, Journal of Mathematical Logic, vol. 3 (2003), no. 1, pp. 85--118.
  • Itay Ben-Yaacov and Alexander Berenstein Imaginaries in Hilbert spaces, Archive for Mathematical Logic, to appear.
  • Alexander Berenstein and Steven Buechler Homogeneous expansions of Hilbert spaces, Annals of Pure and Applied Logic, to appear.
  • Steven Buechler and Oliver Lessmann Simple Homogeneous models, Journal of the American Mathematical Society, vol. 16 (2003), no. 1, pp. 91--121.
  • Ward Henson and Jose Iovino Ultraproducts in analysis, Analysis and Logic, London Mathematical Society Lecture Notes Series,2002.
  • Jose Iovino Stable Banach spaces and Banach space structures, I. Fundamentals, Models, Algebras, and Proofs (Bogotá, 1995), Lectures Notes in Pure and Applied Mathematics, vol. 203, Dekker, New York,1999, pp. 77--95.
  • Gerard Murphy $C^*$ Algebras and Operator Theory, Academic Press,1990.